# SDR CA090406009

- Difficulty date: April 1, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Beech 100BEECH
- Aircraft time: 17,524 hours
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3A
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: 22702032
- Condition: Erratic
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORTED CAPTAINS ALTIMETER WOULD CHANGE ALTITUDE INDICATIONS INTERMITTENTLY, EG. 20000 FT, THE POINTER WOULD WIND DOWN TO NEGATIVE ALTITUDE READINGS. ALTIMETER WAS REMOVED, INSPECTED, AND RE-CERTIFIED AT A LOCAL INSTRUMENT SHOP (AMO 3-85). THE SHIP`S WIRING WAS INSPECTED AND NO FAULTS FOUND. THE ALTIMETER WAS RE-INSTALLED IN THE ACFT, CHECKED AT VARIOUS ALTITUDES AND COULD NOT BE FAULTED. THE ACFT DID ONE FLIGHT WITHOUT INCIDENT AND THE NEXT FLIGHT THE SAME PROBLEM OCCURRED. THE ALTIMETER WAS REMOVED AGAIN AND TESTED ON THE BENCH, SOME VIBRATIONS WERE ADDED TO THE TEST, AND THE ALTIMETER ALTITUDE POINTER PRECEDED TO SPIN DOWN UNTIL THE INTERNAL STOP WAS HIT, HOWEVER THE DRIVING MOTOR KEPT ON RUNNING. THE ALTIMETER WAS REPLACED WITH A SERVICEABLE UNIT.
